MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACDF 03.18.103 MECTA-C SA TIPEEK CAGE 15X13X7X7°; SPINE MECTA-C SA TIPEEK CAGE

MEDACTA INTERNATIONAL SA ACDF 03.18.103 MECTA-C SA TIPEEK CAGE 15X13X7X7°; SPINE MECTA-C SA TIPEEK CAGE
Model Number 03.18.103
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 11 months from primary surgery the surgeon revised the acdf devices (c4-c5).The patient presented pseudoarthrosis, implant sublisdence, instability and metallosis was observed but for the surgeon it is unknown which is the principal revision reason.Revision was completed successfully implanting competitor devices.The primary surgery was performed as 2 level extension of an existent spinal implant (c5-c6-c7).
 
Additional Manufacturer Narrative
Batch review performed on 03 march 2023: lot 2020735: (b)(4) items manufactured and released on 03-july-2020.Expiration date: 2025-06-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs director: one year after anterior cervical stabilization c4-c5 with interbody cage and snap-on plate, fixed by lag screws, the patient develops pseudoarthrosis and other neurological symptoms.The patient is an elderly lady with former adjacent surgery.The images supplied show a very evident subsidence of the cage and radiolucent contour around the whole length of the screws.Fusion obviously did not take place at all.We cannot establish the root cause with the information at hand.We could not identify a product defect that may be traced back to have caused this adverse event.The report mentions some difficulties in retrieving the cage: this is a separate issue, at the moment we are verifying if the dedicated instruments were available or not, but the failure of the fusion therapy had taken place previously.The report does not mention concomitant metabolic disorders that may have hindered the patient's fusion process and osseointegration of the cage.No final conclusion can be reached at this stage.Visual inspection performed by r&d manager: a mecta-c stand alone implant was removed on the (b)(6) 2023 after it was implanted on the (b)(6) 2022.The reference no.And the lot no.Involved are the following: cage: ref 03.18.103, lot.2020735.Plate lag flush: ref 03.18.217; lot.2022955a.Drill screw lag: ref 03.18.633; lot.2122088.From the post-op x-rays of the first surgery ((b)(6) 2022) it is possible to see that the device was inserted in the level above a cervical plate previously implanted.The distance of the bone between the bottom of the cage and the screws of the cervical plate could be estimated from the picture in about 5mm.From the pre-op x-rays of the second surgery ((b)(6) 2023) it is possible to see that the thickness of the bone between the bottom of the cage and the screws of the cervical plate is close to 0 because of implant subsidence which can be caused by the non-union and continuous instability since the fusion did not take place as intended.Explanted implants returned to medacta do show some wear caused by the implant removal process most likely using and an aggressive forceps which is neither part of the standard instrumentation nor the surgical technique.The subsidence of the device could have caused some point of stress and as a consequence wear at the interface between screws and plates.Other devices involved: acdf 03.18.217 mecta-c sa - plate flush lag h7 (k192906) lot.2022955a: (b)(4) items manufactured and released on 03-mar-2021.Expiration date: 2026-02-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.No devices with lot 2022955 have been sold, they all have been transformed in 2022955a.Acdf 03.18.633 mecta-c sa drill screw lag ø3.8x16 (2x) (k192906) lot 2122088: (b)(4) items manufactured and released on 08-june-2021.Expiration date: 2026-05-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.

Brand Name
ACDF 03.18.103 MECTA-C SA TIPEEK CAGE 15X13X7X7°
Common Device Name
SPINE MECTA-C SA TIPEEK CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16644026
Report Number3005180920-2023-00177
Device Sequence Number6157605
Product Code OVE
UDI-Device Identifier07630040725576
UDI-Public07630040725576
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number03.18.103
Device Catalogue Number03.18.103
Device Lot Number2020735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite